Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva rash
Aug 9, 2005

I am experiencing the total body rash associated with sustiva after ony about 10 days of use. My doctor said it was up to me if I wanted to ride it out so I could continue on this drug, with the help of benadryl and advil...or switch to PI's and rule out ever using the non-nuke class in the future, which I do not want to do. So, I am on day 3 of the rash and it does not seem to be getting better. Question #1, how long will it take to "ride it out"? Question #2, are there ANY long term side effects or possible damage associatied with forcing your body to deal with an allergic reaction for so long? Question #3, are there physical signs that I'm just not going to make it thru this so, if so, I can stop this battle now! As of the now, the rash is burning and itching everyway on my body (except face), but no fevers, blistering or sores. Thanks so much.

Response from Dr. Henry

In my experience the rash starts diminishing after 10-14 days. If the liver is OK on blood testing and the rash isn't involving the oral mucosa (mouth) or eyes I often try to continue the meds will careful observation. It isn't clear to me that if the Sustiva is switched to a boosted protease inhibitor that you couldn't take any drugs in the class at a later date. If resistance develops that may be true as far as efficacy of current meds goes. For the vast majority of cases there are no long term problems in the body in patients who experience an initial Sustiva skin reaction. KH



Previous
Always Lipo?
Next
Sexy man with a Buffalo hump..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement